MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material# (b)(4), batch# 4234195.It was reported that the bd luer-lok package seal integrity was poor / questionable.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached.There were also 4 samples of lot 4234195 received and retained in vh.These samples had the same issue."not fully sealed around the edges" the pr was created based on the additional sample received.
 
Additional Manufacturer Narrative
(b)(4).Package seal integrity poor / questionable.Four samples of 10ml control syringes from batch 4234195 were received and evaluated.All the samples were observed to have an open side seal with grid ranging from 2" to 3".All the packages also had crinkling of the package, in conjunction with the open seal with grid is consistent with the package seal being forced open after being sealed.The condition observed is non-conforming per product specification.Potential root cause for the open seal with grid defect is associated with the packaging process.As part of this investigation the technical logs, production database, and production records were reviewed.During this batch there was an issue with robot pick-up placement and robots crashing into boxes which most likely attributed the side seal being forced open once they were sealed.As corrective actions, quality alert will be issued to the plant and all associates who ran the order will be re-educated to the applicable work instruction.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21158718
Report Number1213809-2025-00005
Device Sequence Number7656424
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240821(17)290731(10)4234195
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309695
Device Lot Number4234195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown